Louisiana, 2010Tornado in Louisiana, May 15, 2010
May 15, 2010 · NWS LIX · 1 event in 1 county or zone
A weak cold front aided the development of a severe thunderstorm over Southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front aided the development of a severe thunderstorm over Southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 15, 3:10 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, May 15, 3:10 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CDT SAT MAY 15 2010
.SYNOPSIS...
SURFACE LOW IS CENTERED OVER MAINE WITH A COLD FRONT EXTENDING
SOUTHWEST THROUGH THE APPALACHIANS AND BACK INTO CENTRAL ARKANSAS
AND CENTRAL TEXAS. WIDESPREAD CONVECTION IS PRESENT OVER TEXAS...
EASTERN OKLAHOMA AND ARKANSAS. THERE IS ALSO A QUASI-LINEAR
CONVECTIVE FEATURE MOVING INTO WESTERN LOUISIANA.
&&
.SHORT TERM...TODAY THROUGH MONDAY
A MORE ACTIVE/WETTER PATTERN IS TAKING SHAPE AS THE MID/UPPER
HIGH...THAT HAS BEEN STEERING WEATHER SYSTEMS WEST AND NORTH OF
THE FORECAST AREA...IS FLATTENING OUT AND MOVING EAST. THIS IS
ALLOWING NUMEROUS SHORTWAVE TROUGHS...ASSOCIATED WITH A WESTERN
CONUS/ NORTHWEST MEXICO TROUGH...TO MOVE ACROSS TEXAS AND THE
NORTHWEST GULF OF MEXICO. THE FIRST SHORTWAVE IS MOVING ALONG THE
LOUISIANA COAST WITH A VERY COMPLICATED SERIES OF BOTH LARGER
SCALE SYNOPTIC WAVES MIXED WITH MORE MESOSCALE FEATURES BACK TO
THE WEST. LOW LEVEL WIND CONVERGENCE IS INTERACTING WITH THE
INITIAL UPPER FEATURE TO PRODUCE AREAS OF SCATTERED SHOWERS AND
THUNDERSTORMS ALONG THE SOUTHEAST LOUISIANA COAST AND COASTAL
WATERS NEAR AND SOUTH OF TERREBONNE BAY AND OVER THE OFFSHORE
WATERS OF THE NORTH CENTRAL GULF.
MODEL AND SATELLITE DATA ALL POINT TO A RAMPING UP OF THE POPS
TODAY...AND HAVE FOLLOWED SUIT WITH LIKELY TO CATEGORICAL WORDING
OVER MOST OF THE AREA...EXCEPT HIGH END CHANCE OVER THE MISSISSIPPI
GULF COAST. MOISTURE WILL BE INCREASING THROUGH THE AIR COLUMN WHICH
WILL ALSO ADD TO THE INSTABILITY. UPPER DIVERGENCE WILL ALSO ADD TO
THE LARGER SCALE LIFT TODAY. AM NOT EXPECTING SEVERE THUNDERSTORMS
HOWEVER...A FEW STRONGER STORMS PRODUCING FREQUENT LIGHTNING...BRIEF
HEAVY RAINFALL...AND GUST WINDS ARE POSSIBLE TODAY. THE GFS APPEARS
TO CARRY TOO MUCH RAINFALL AND TOO HIGH POPS INTO TONIGHT OVER THE
WEST...BUT HAVE GONE WITH SOME HIGHER POPS IN THE EAST WHERE
AFTERNOON ACTIVITY WILL SPILL OVER INTO THE EVENING.
SUNDAY SHOULD BE ANOTHER ACTIVE DAY WITH HIGH CHANCES OF SHOWERS AND
THUNDERSTORMS AREAWIDE AS SHORTWAVE ENERGY INTERACTS WITH HIGH
PRECIPITABLE WATER OVER THE REGION. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
A WEAK FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MAINLY THE INLAND
PORTION OF THE FORECAST AREA MONDAY OR MONDAY NIGHT AS THE MAIN
MID/UPPER TROUGH MOVES EAST ACROSS THE MISSISSIPPI VALLEY. THERE
WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY...BUT
NOT AS HIGH A POP AS SATURDAY AND SUNDAY.
&&
.LONG TERM...
THE STALLED FRONT IS FORECAST TO BEGIN WASHING OUT TUESDAY AS IT
REMAINS IN PLACE NEAR THE NORTHERN GULF COAST. WITH ONLY WEAK
FORCING IN PLACE...WILL CONTINUE TO CARRY ONLY SLIGHT CHANCE POPS
FOR TUESDAY.
BY WEDNESDAY...A SECONDARY MID AND UPPER LEVEL SHORTWAVE IMPULSE
IS FORECAST TO MOVE THROUGH THE AREA. WITH THE ADDITIONAL DYNAMIC
SUPPORT...HAVE DECIDED TO INCREASE POPS SLIGHTLY TO AROUND 30
PERCENT FOR WEDNESDAY. BOTH THE GFS AND ECMWF KEEP THE HEAVIEST
RAIN WELL TO THE NORTH AND WEST OF THE LOCAL FORECAST AREA.
HOWEVER...DEPENDING ON HOW FAST MOISTURE RETURNS TO THE AREA...A
FEW THUNDERSTORMS COULD BE EFFICIENT RAIN MAKERS THAT PRODUCE
LOCALLY HEAVY RAINFALL.
THURSDAY THROUGH THE WEEKEND...THE UPPER LEVEL RIDGE IS FORECAST
TO BUILD INTO THE AREA. THIS SHOULD KEEP POPS DOWN BELOW NORMAL.
HOWEVER...WITH AMPLE LOW LEVEL MOISTURE IN PLACE AND SOME
UNCERTAINTY IN HOW STRONG THAT UPPER LEVEL RIDGE WILL BE...WILL
CONTINUE TO CARRY SLIGHT CHANCE POPS FOR MOST AFTERNOONS THROUGH
THE WEEKEND.
&&
.AVIATION...
LIFR CONDITIONS HAVE DEVELOPED AT KMCB AGAIN IN THE LAST HOUR...AND
THESE CONDITIONS ARE LIKELY TO PERSIST THROUGH 13Z BEFORE
IMPROVEMENT TO MVFR AROUND 14Z. ELSEWHERE...MAINLY VFR CONDITIONS
WILL BECOME MVFR MAINLY DUE TO CIGS BY 14Z...THEN MOSTLY IMPROVE
BACK TO VFR AGAIN AFTER 16Z...HOWEVER...THERE WILL BE TEMPO MVFR
CONDITIONS IN THE AFTERNOON AND EVENING...PARTICULARLY DURING THE
SCATTERED TO NUMEROUS SHRA/TSRA THAT ARE EXPECTED TO DEVELOP IN THE
WESTERN TERMINALS AND SPREAD EAST. LOCALIZED/BRIEF IFR CONDITIONS
ARE POSSIBLE DURING ANY HEAVIER TSRA.
&&
.MARINE...
A RELATIVELY TIGHT PRESSURE GRADIENT BETWEEN A SURFACE HIGH
CENTERED EAST OF FLORIDA AND A SURFACE LOW CENTERED TO THE WEST OF
THE AREA WILL CONTINUE TO RESULT IN PERSISTENT SOUTHEAST WINDS
GENERALLY 10 TO 15 KNOTS FOR THE NEXT FEW PERIODS. THE HIGH IS
FORECAST TO BREAK DOWN SLIGHTLY SUNDAY...WHICH WILL ALLOW A WEAK
FRONTAL BOUNDARY TO SLIDE SOUTHWARD INTO THE REGION. THE FRONT IS
FORECAST TO STALL JUST SHORT OF THE COAST. THIS WILL RESULT IN
LIGHT WINDS AND AT LEAST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY UNTIL THE FRONT WASHES OUT TOWARD THE
MIDDLE OF THE WEEK. EXPECT THE BEST CHANCE OF RAIN TO BE TODAY AND
SUNDAY AS THE FRONT MOVES INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 68 81 66 / 60 40 70 30
BTR 86 70 84 69 / 80 30 70 30
ASD 84 71 80 68 / 60 50 80 30
MSY 83 72 82 70 / 70 50 80 30
GPT 83 71 80 70 / 50 60 80 30
PQL 85 70 82 69 / 40 60 80 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&
SHORT/AVIATION...22/TD
SYNOPSIS/LONG/MARINE...95/DM
Hazardous weather outlook, May 15, 1:37 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CDT SAT MAY 15 2010
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-151800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
237 AM CDT SAT MAY 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS ARE EXPECTED
MAINLY LATE THIS MORNING THROUGH THE AFTERNOON. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT SOME STORMS MAY BECOME
STRONG WITH WIND GUSTS TO 40 MPH IN SQUALLS...OCCASIONAL TO
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF SCATTERED MAINLY AFTERNOON
THUNDERSTORMS EACH DAY SUNDAY THROUGH FRIDAY. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED HOWEVER.
THE MISSISSIPPI RIVER AT RED RIVER LANDING IS EXPECTED TO RISE
ABOVE FLOOD STATE SUNDAY AND CREST WEDNESDAY. THE ATCHAFALAYA
RIVER AT MORGAN CITY IS ALSO ABOVE FLOOD STAGE. REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24/RR
Tornado, St. John the Baptist
- When
- May 15, 6:11 AM CST
- Where
- St. John the Baptist County, Lucy
- Rating
- EF0
- Path length
- 0.06 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.050, -90.500
EF0 tornado confirmed by NWS storm survey. Damage to a mobile home was in Lucy on River Road. There were no injuries outside of cuts from flying debris. Tornado path was 100 yards long and 50 feet wide.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 15, 20103 deaths · 2 events
- Flood in Missouri, May 15, 20101 death · 1 event
- Hail and Lightning Strikes in North Carolina, May 15, 2010$600,000 · 1 in hail · 8 events
- Flash Flooding and Hail in Mississippi, May 15 to 16, 2010$311,000 · 1 in hail · 21 events
- Hail and Damaging Wind in Georgia, May 15 to 16, 2010$500,000 · 1 in hail · 4 events
- Flooding in Illinois, May 15 to 18, 2010$500,000 · 3 events
- Flash Flooding and Flooding in Missouri, May 15 to 17, 2010$27,000 · 1.75 in hail · 22 events
- Flash Flood and Flood in Kentucky, May 15 to 16, 2010$18,000 · 1.75 in hail · 19 events
- Flooding in Missouri, May 15 to 31, 2010$20,000 · 2 events
- Lightning Strike in Texas, May 15, 2010$20,000 · 1 event
- Hail and Damaging Winds in Kentucky, May 15, 2010$5,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 15, 2010$4,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226253.